Alert archive / Virginia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 14, NWS Wakefield, VA

April 23, 2005Cumberland County, Prince Edward County, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Apr 23, 2005, 1:44 PM EDT for Cumberland County, Prince Edward County, Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2005, 1:44 PM EDT (17:44 UTC)
Expired
Apr 23, 2005, 2:15 PM EDT
In force
31 min
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text

Counties Cumberland County, VA, Prince Edward County, VA

The radar

The Norfolk radar (KAKQ), 126 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 1:10 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 5.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2005-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2005-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 10:30 AM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Apr 23, 10:30 AM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WAKEFIELD VA
1030 AM EDT SAT APR 23 2005

THS AFTN...AS USUAL CONFLICTING SIGNALS IN DATA AS FAR AS SVR WX
PTNL...AND AS EVIDENT LAST NGT...REAL ATMOSPHERE A BIT DIFFERENT
FROM THE THEORETICAL WORLD OF NWP MODELS.  SFC DEW PT BNDRY NOT
QUITE AS SHARP AS WAS FCSTD AS SFC DEW PTS GNRLY MID 50S TO ARND 60
AHD OF FRONT AND MID 40S BEHIND THE FRONT.  SFC HTG WL BE LIMITED
DUE TO WDSPRD CLOUD CVR...SO NO ADJUSTMENTS TO FCST TEMPS NEEDED.
IMPRESSIVE H7/H5 DRYING SEEN IN AREA 12Z SNDGS...COINCIDENT WTH
SFC/H8 THETA-E BNDRY.  VRY SHARP SFC/H8 THETA-E BNDRY RAPIDLY TRACKS
TO THE COAST BY THIS EVE...SUGG ENUF LLVL FRCG AND FRONTOGENESIS TO
SUPPORT STG CNVCTN...BUT LLJ WEAKER THN FCSTD...MORE SW IN
DIRECTION...AND MEAN DOWNSLOPE FLO WORKING AGAINST STGR UPWARD
VERTICAL MOTION.  UPR LOW FORMING OVR OH VALLEY NOT MKG MUCH
PROGRESS E...SO SOME QUESTIONS ABOUT TIMING OF COLDEST/DRYEST AIR
CROSSING MTNS.  ANY TSTMS THAT FORM CUD HV HAIL AND DAMAGING WINDS
BASED ON MIDLVL COOLING AND DRYING. DECENT RISE/FALL COUPLET NOW ALG
MTNS...SO WL WATCH TRENDS.  SOME SHRA DVLPT NOW IN CNTRL VA.

ON CSTL WTRS...WINDS INCRSG NOW...SO HEADLINES CONT.

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ630>633-650-652-654-656-658-670
     UNTIL 8 PM SUNDAY.

NS

PREV AFD BELOW--------------------------------------------

.SHORT TERM (TODAY THROUGH SUNDAY NIGHT)...
ACTIVE WEATHER PATN OVER EASTERN STATES THIS WEEKEND AS STRONG MID
LVL TROF DIGGING THRU THE OHVLY THIS MORN PUSHES ACRS EASTERN
SEABOARD TONIGHT AND SUNDAY. A THREAT FOR SEVERE STORMS EXISTS
MNLY EAST OF THE MTNS TODAY...FIRST AS INITIAL VORT MAX SWINGS
THRU DURING MORN HOURS...AND THEN AGAIN AS MAIN TROF/SFC COLD
FRONT PUSHES THRU DURING MID-LATE AFTN.

PCPN RATHER SPOTTY ACRS CNTRL MID ATLC REGION THIS EARLY MORNING
BUT SHORT RANGE MODEL GUID SUGG PCPN WILL BECOME MORE ORGANIZED
ACRS SRN MID ATLC REGION IN THE PREDAWN HOURS ASSOCD WITH INITIAL
VORT MAX. SW-NE ORIENTED SFC WARM FRONT BISECTING AKQ FORECAST
THIS MORN AND ANY STORMS THAT FOCUS ALONG THIS BNDRY CAPABLE OF
STRONG ROTATION DUE LOW LVL SHEAR. THIS FIRST AREA PCPN PUSHES
OFF THE COAST BY MIDDAY AND LIKELY TO SEE SEVERAL HOURS OF
SUN/ADDED INSTABILITY PRIOR TO ARRIVAL OF CONVECTION ASSCD WITH
SFC COLD FRONT DURING MID-LATE AFTN. FCST SOUNDINGS YIELD CAPE
APPROACHING 1000 J/KG AND STRONG LAPSE RATES AS MID LVL DRY SLOT
APPROACHES THIS AFTN. WILL ADDRESS SEVERE WEATHER THREAT IN SPS/HWO
PRODUCT ISSUANCES.

STRONGER CONVECTION LINGERS ALONG COAST THIS EVE THEN POST FRONTAL LOW
LVL DOWNSLOPING FLOW DRYS OUT BNDRY LYR. BREEZY/MUCH COOLER CONDS
OVER SPREAD REGION TNGT WITH LOWS DROPPING INTO U30S IN THE NORMALLY
COLD SPOTS BY DAYBREAK.

SUNDAY STARTS OUT SUNNY/BREEZY/COOL THEN APPROACH OF ANTHR STRONG
MID LVL TROF ROTG AROUND UPR LOW OVR EASTERN LAKES SUGGS POTENTIAL
FOR INSTABILITY CLOUDS DUR AFTN. DEEPER DOWNSLOPING DURING AFTN
SUGGS LIMITED PCPN POTENTIAL SO NO MENTIONABLE POPS ATTM. TEMPS
STRUGGLE TO REACH 60F WITH LIMITED AFTN SUN.

&&

.LONG TERM (MONDAY THROUGH FRIDAY)...
ACCEPTED THE MIN TEMPERATURE GUID IN THE M-U30S SUNDAY NIGHT BUT
THINK FROST THREAT LIMITED DUE CONT BNDRY LYR MIXING. TEMPERATURE
RECOVERY BEGINS MON BUT STILL BLO NORM PER LOCAL LOW LVL THICKNESS
SCHEME. SOUTHERN STREAM SYSTEM ORGANIZES OVER GULF COAST REGION
TUESDAY AND BRINGS NEXT THREAT PCPN DURING MIDWEEK.

&&

.MARINE...STRG LOW PRES TRACKING TO OUR N...W/ WARM FRONT DRIFTING N
OF THE WTRS THIS MRNG...WILL ALLOW DECENT SLY FLOW TODAY. COLD FRONT
PUSHES THRU THIS AFTN VEERING WINDS TO WSW BY EVENG. WIND SPEEDS
SOMEWHAT INHIBITED BY COOLER WTRS/LACK OF MIXING...BUT STILL ENOUGH
FOR SCA ALL ZONES...AND GUSTS 25 TO 30 KT. WAVES BUILD ON CSTL
WTRS...ESP NRN ZONES THRU AFTN. THEN W/ MORE W/SW OFFSHORE FLOW
TONIGHT INTO MON...WAVES WILL DROP DOWN TO 3 TO 5 FT.

&&

.AVIATION...WILL BE QUITE VARIABLE TODAY...AS WARM FRONT LIFTS
FARTHER NORTH...MOST SITES WILL BE PREDOMINANTLY MVFR TO VFR...BUT
ALL AREAS EXPECTED TO HAVE TEMPO IFR IN HVR SHWRS AND TSTMS THIS
MRNG. THEN MAINLY VFR THIS AFTN (SOME LINGERING LOWER MVFR CIGS
ALONG COAST) W/ DECENT DRYING ALOFT AND DOWNSLOPING WLY FLOW...BUT
STILL MAY SEE SCTD SHWRS/TSTMS FOR TEMPO MVFR AND GUSTY WINDS LATE
IN AFTN/EVENG.

&&
Hazardous weather outlook, Apr 23, 6:35 AM EDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
635 AM EDT SAT APR 23 2005

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-241030-
ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA-
CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC-
CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC-
ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA-
GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD-
ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-
LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA-
MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-
NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC-
POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA-
SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD-
YORK VA-
635 AM EDT SAT APR 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA...
NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE.

.DAY ONE...TODAY...
SCATTERED THUNDERSTORMS MAY PRODUCE DAMAGING WINDS...LARGE HAIL AND
AN ISOLATED TORNADO OR TWO TODAY. SEVERE WEATHER MAY OCCUR AT
ANYTIME TODAY...BUT THE MAIN TIME FRAME WILL LIKELY BE BETWEEN 3 AND
8 PM.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY...ESPECIALLY DURING THE MID
AFTERNOON TO EARLY EVENING TIME PERIOD.

FORECASTER ID
CULLEN

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING
(LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.

In the hours before

Special weather statement, Apr 23, 11:01 AM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1101 AM EDT SAT APR 23 2005

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-231715-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...MARGARETTSVILLE...
AHOSKIE...ELIZABETH CITY...EDENTON...COROLLA...LOUISA...
FARMVILLE...GOOCHLAND...ASHLAND...SOUTH HILL...CREWE...
COLONIAL HEIGHTS...RICHMOND...TAPPAHANNOCK...LAWRENCEVILLE...
PETERSBURG...HOPEWELL...EMPORIA...WAKEFIELD...WILLIAMSBURG...
POQUOSON...FRANKLIN...NEWPORT NEWS...HAMPTON...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
1101 AM EDT SAT APR 23 2005

...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON OVER THE MID ATLANTIC
REGION...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A STRONG
COLD FRONT AS IT SWEEPS ACROSS THE AREA THIS AFTERNOON. THUNDERSTORMS
ARE EXPECTED TO DEVELOP OVER CENTRAL VIRGINIA AROUND MIDDAY...AND
MOVE EAST...REACHING COASTAL MARYLAND...COASTAL VIRGINIA AND
NORTHEAST NORTH CAROLINA BY LATE AFTERNOON.

SEVERE WEATHER THREAT INCLUDES THE FOLLOWING...

  WIND GUSTS TO 60 MPH...
  LARGE HAIL ONE INCH OR GREATER IN DIAMETER...
  ISOLATED TORNADOES...

.SPOTTER ACTIVATION...SKYWARN SPOTTERS SHOULD REPORT SEVERE
WEATHER TO THE NATIONAL WEATHER SERVICE.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. YOU CAN ALSO CHECK OUT OUR WEB SITE AT
WEATHER.NOAA.GOV/AKQ.

NS
Special weather statement, Apr 23, 1:14 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
114 PM EDT SAT APR 23 2005

VAZ048-049-060>071-231915-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-
INCLUDING THE CITIES OF...LOUISA...FARMVILLE...GOOCHLAND...
ASHLAND...SOUTH HILL...CREWE...COLONIAL HEIGHTS...RICHMOND
114 PM EDT SAT APR 23 2005

...THUNDERSTORMS DEVELOPING IN THE EASTERN VIRGINIA PIEDMONT...

AT 105 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS DEVELOPING RAPIDLY FROM HALIFAX COUNTY NORTHEASTWARD
INTO POWHATAN AND LOUISA COUNTIES. THE STORMS ARE MOVING NORTHEAST
AT 35 MPH...AND WILL CONTINUE INTENSIFYING DURING THE NEXT 1-3
HOURS. THE STRONGER STORMS WILL PRODUCE HAIL...STRONG GUSTY WINDS...BRIEF
TORRENTIAL RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING.

SEEK SHELTER WHEN THESE STORMS APPROACH YOUR AREA. MOTORISTS ARE
URGED TO USE EXTRA CAUTION WHILE TRAVELING THIS AFTERNOON...AND BE
PREPARED FOR RAPIDLY CHANGING WEATHER AND ROAD CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER UPDATES
AND POSSIBLE WARNINGS.

SAMMLER
Special weather statement, Apr 23, 1:32 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
132 PM EDT SAT APR 23 2005

NCZ012>014-030-VAZ048-049-060>094-096-231945-
NORTHAMPTON-HERTFORD-GATES-BERTIE-FLUVANNA-LOUISA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-
NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-
INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE...LOUISA...
FARMVILLE...GOOCHLAND...ASHLAND...SOUTH HILL...CREWE...
COLONIAL HEIGHTS...RICHMOND...TAPPAHANNOCK...LAWRENCEVILLE...
PETERSBURG...HOPEWELL...EMPORIA...WAKEFIELD...WILLIAMSBURG...
POQUOSON...FRANKLIN...NEWPORT NEWS...HAMPTON
132 PM EDT SAT APR 23 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
200 IN EFFECT UNTIL 8 PM EDT FOR THE FOLLOWING AREAS

IN NC THIS WATCH INCLUDES 4 COUNTIES

IN NORTH CENTRAL NORTH CAROLINA

NORTHAMPTON

IN NORTHEAST NORTH CAROLINA

BERTIE                GATES                 HERTFORD

IN VIRGINIA THIS WATCH INCLUDES 44 CITIES AND COUNTIES

IN NORTHEAST VIRGINIA

GLOUCESTER            LANCASTER             MIDDLESEX
NORTHUMBERLAND

IN CENTRAL VIRGINIA

AMELIA                CHESTERFIELD
CITY OF COLONIAL HEIGHTS                    CITY OF RICHMOND
CUMBERLAND            FLUVANNA              GOOCHLAND
HANOVER               HENRICO               LOUISA
POWHATAN              PRINCE EDWARD

IN EAST CENTRAL VIRGINIA

CHARLES CITY          ESSEX                 KING WILLIAM
KING AND QUEEN        NEW KENT              RICHMOND
WESTMORELAND

IN NORTH CENTRAL VIRGINIA

CAROLINE

IN SOUTH CENTRAL VIRGINIA

BRUNSWICK             CITY OF HOPEWELL      CITY OF PETERSBURG
CITY OF EMPORIA       DINWIDDIE             GREENSVILLE
LUNENBURG             MECKLENBURG           NOTTOWAY
PRINCE GEORGE

IN SOUTHEAST VIRGINIA

CITY OF FRANKLIN      CITY OF HAMPTON       CITY OF NEWPORT NEWS
CITY OF POQUOSON      CITY OF SUFFOLK       CITY OF WILLIAMSBURG
ISLE OF WIGHT         JAMES CITY             SOUTHAMPTON
SURRY                 SUSSEX                 YORK

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA
FOR FURTHER UPDATES AND POSSIBLE WARNINGS.

SAMMLER
Special weather statement, Apr 23, 1:36 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
136 PM EDT SAT APR 23 2005

VAZ060-061-068-069-231815-
AMELIA VA-CUMBERLAND VA-POWHATAN VA-PRINCE EDWARD VA-
138 PM EDT SAT APR 23 2005

...STRONG THUNDERSTORM MOVING TOWARD PRINCE EDWARD COUNTY...

AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES SOUTHWEST OF HAMPDEN SYDNEY...OR ABOUT
OVER PHENIX...MOVING NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR DARLINGTON HEIGHTS AT 145 PM EDT...FIVE FORKS AT 150 PM
EDT...TUGGLE AT 155 PM EDT...FARMVILLE AT 200 PM EDT...REEDS AT 205
PM EDT...HAWK AT 210 PM EDT.

WIND GUSTS TO 50 MPH AND HAIL TO ONE HALF INCH ARE POSSIBLE WITH
THIS STORM. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS
STORM. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER
UPDATES AND POSSIBLE WARNINGS.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA UNTIL 8 PM.

SAMMLER

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 2:15 PM EDTSevere Thunderstorm WarningAKQAmelia, Cumberland, Powhatan36 min
Apr 23, 3:53 PM EDTSevere Thunderstorm WarningAKQGreensville, Southampton40 min
Apr 23, 4:01 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake35 min
Apr 23, 4:18 PM EDTSevere Thunderstorm WarningAKQSurry, Sussex27 min
Apr 23, 4:29 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Norfolk, City of Virginia Beach31 min
Apr 23, 4:36 PM EDTSpecial Marine WarningAKQ39 min
Apr 23, 5:14 PM EDTSpecial Marine WarningAKQ46 min
Apr 23, 5:32 PM EDTSevere Thunderstorm WarningAKQAccomack, Northampton28 min
Apr 23, 5:51 PM EDTSpecial Marine WarningAKQ39 min
Apr 23, 6:17 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake28 min
Apr 23, 6:27 PM EDTSpecial Marine WarningAKQ33 min
Apr 23, 5:54 PM EDTSevere Thunderstorm WarningAKQChowan, Perquimans40 min
Apr 23, 6:13 PM EDTSevere Thunderstorm WarningAKQCamden, Currituck, Pasquotank52 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.